Discussions that mention paxil

Asthma board


you could be having panic attacks... I have them really bad too, I have asthma also... I dont know if they can sometimes run hand and hand but... to answer your question I was perscribed Paxil, just like you Im not to fond of the doctors, and paxil gives you alot of side effects, expecially weight gain. So instead I found an herb that does the same thing(Seritonin reuptake inhibitor) called St. Johns Wort, im sure you have heard of it. Anyways after about 4 weeks of supplementing with St johns wort my panic attacks are gone. Its great.

Hope this helps!
Qaiphyx
Lily,

I also think this MIGHT be caused by panic attacks. Maybe not. But it's worth looking into. However, I would go to the doctor and get some prescription meds and see how you do. I've been on Paxil and Buspar for anxiety and it helped tremendously. Right now I'm on Buspar only. I'm seeing how I'll do without the anti-depressant because of the sexual side effects.

I had a friend who gets very depressed. She took St. John's Wort for a long time. It didn't help her at all.

So sometimes herbal remedies can help, and sometimes not. And St. John's Wort is probably as expensive as the drugs.
St. John's Wort is not very safe, OR regulated by the FDA so, as a medical professional, I don't advise ANYONE take it without first consulting their doctor. It also has numerous potential side effects. Paxil also has POTENTIAL side effects but 98% of people do not have even the ones reported as "common." While some people do exerpience weight gain, most do not, and some even have weight loss. Common effects of ALL medications include: nausea/vomitting, headaches, etc etc......those are minor and go away with continuation of treatment. Those who experience panic attacks have a variety of options. Talk to your physician.